MAUDE Adverse Event Report: ARTHREX, INC. BC ACHILLES SPDBRG W/ KL DX CC, 3.9 MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BC ACHILLES SPDBRG W/ KL DX CC, 3.9 MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BC ACHILLES SPDBRG W/ KL DX CC, 3.9 MM
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 12/06/2024, a sales representative via (b)(4) reported that an ar-9928bck-dx bc achilles spdbrg w/ kl dx cc had an issue during use.While threading the anchor into the bone, the anchor cracked on one side, and simultaneously, the driver broke off during use.The cracked anchor caused the driver to thread the anchor further into the bone before the driver itself broke.They retrieved the broken driver from the surgical site without difficulty.A second bc achilles spdbrg was used to successfully complete the procedure as planned.There was no adverse impact on the patient due to the issue.This was discovered during a procedure on (b)(6) 2024, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received on 01/02/2025: the cracked anchor was retrieved and then re-inserted into the patient.However, the anchor was slightly damaged and had to be trimmed off by a few millimeters at the top layer of the bone to ensure it was flush.The anchor was flush at the end of the repair.No revision surgery was needed, and no case delay was reported.No adverse effects on the patient were reported.This was discovered during a haglunds bone spur removal and achilles repair on (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the implant.

Brand Name
BC ACHILLES SPDBRG W/ KL DX CC, 3.9 MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21070738
Report Number1220246-2025-09199
Device Sequence Number8399175
Product Code HWC
UDI-Device Identifier00888867425736
UDI-Public(01)00888867425736(11)240911(17)280731(10)15315608
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K201749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC ACHILLES SPDBRG W/ KL DX CC, 3.9 MM
Device Catalogue NumberAR-9928BCK-DX
Device Lot Number15315608
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/02/2025
06/13/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/28/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown